What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jun 29, 5:08 PM CST, 2 hours 22 minutes earlier.
Area forecast discussion, Jun 29, 5:08 PM CST, 2 hours 22 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
608 PM CDT Mon Jun 29 2020
.UPDATE...For 00Z Aviation discussion below
&&
.SHORT TERM...(This evening through Tuesday night)
Issued at 437 PM CDT Mon Jun 29 2020
Two main areas of showers/storms in eastern MN/west central WI
and central MN, elsewhere it should remain dry with some breaks in
the extensive cloud cover through the afternoon. Current CAMs have
trended drier, but my concern is that the broad southerly flow
continues to pool moisture across MN and WI. This allows for more
instability to build through the evening hours and presents a
conditional threat of thunderstorm development. Confidence is low
due to the complexity of the short term forecast.
Thunderstorms look less likely on Tuesday. PoPs approach western MN
Tuesday evening as a weak boundary passes through the Dakotas. High
temperatures will be in the 90s with dew points in the low 70s.
Unfortunately this will be highly dependent on if we can stay dry
with limited to no thunderstorm development this evening/overnight.
Any remnant surface boundaries or MCV could cause a similar scenario
that played out today. For now, we will be optimistic and keep
Tuesday dry and warm.
.LONG TERM...(Wednesday through Monday)
Issued at 437 PM CDT Mon Jun 29 2020
Summery is still the best way to sum up the long term. We'll have a
weakening "cold" front work through the area on Wednesday, bringing
another increase in precip chances area-wide. After that, we see
heights build across the central/eastern CONUS, sending the flow
well north into Canada. This will result in hot conditions through
the 4th of July weekend. We'll see a weak front wash out over the
area this weekend, that resulted in some low PoPs returning to the
forecast then. The next indications of a more strongly forced front
does not show up until Tuesday or Wednesday of next week.
For Wednesday, the main upper low forcing the front is the trough
centered over Idaho now. This will evolve into a negatively tilted
trough that will track from northern Colorado, through the Dakotas,
and up into Saskatchewan. This means the best forcing and shear
along the front will remain off to our northwest. However, there is
an MCV currently down by St. Louis that will get picked up by this
trough, with models in fairly good agreement that this MCV moves
into southern MN late Tuesday night and tracks across
southern/central MN through Wednesday afternoon. This feature is
likely what will be our forcing for precip, similar to yesterday,
though without the threat for training and extreme rainfall amounts
as the passage of the cold front will prevent there from being a
continuous moisture feed like we saw last night.
Thursday is trending dry and PoPs were decreased considerably. We
still have some lingering pops in WI, though those can probably be
dropped if current trends continue.
Going into the 4th of July weekend, we see an upper ridge become
centered from the southern Plains up into northwest Ontario. This
will allow highs to take another step up, with highs in the low to
mid 90s from Thursday through the weekend looking likely. A
shortwave cresting this ridge in Canada on Saturday will send a cold
front into the upper MS Valley this weekend, but give high heights
and weak flow, forcing along the front will be weak, with the most
likely scenario for precip being diurnally driven, scattered pulse
type storms. There will be heat issues to watch as well, but right
now, dewpoints are forecast to be more in the mid 60s, which if that
remains the case, would keep apparent temperatures from getting out
of hand and keep us from needing heat headlines.
Going into next week, the ridge does flatten some, and this is what
will allow a strong front to move across the area in the Tuesday or
Wednesday time frame. Till then, enjoy the solid, but not crazy,
summer heat and humidity.
&&
.AVIATION...(For the 00Z TAFS through 00Z Tuesday evening)
Issued at 609 PM CDT Mon Jun 29 2020
Showers and thunderstorms over central MN look to gradually shift
east/southeast tonight. Hi-res models have been very poor about
catching on to the situation, which lowers confidence about
convective trends overnight. KSTC-KRNH-KEAU will have the higher
odds of seeing shower and thunderstorm activity tonight/overnight
on the nose of the better low-level moisture advection, with
lower confidence as far west as KMSP. Scattered-broken MFVR
ceilings also look to develop overnight, mainly from west central
into central MN. Winds will also be squirrelly this evening, but
eventually settle in on a southeast direction around 8-10 knots,
increasing to 15G25knots on Tuesday.
KMSP...
While we can't entirely rule out showers/storms overnight,
confidence/probability remain too low to include in the TAF. Any
MVFR-level ceilings around daybreak also look to remain Few-Sct
at this point, unless thunderstorms develop.
/OUTLOOK FOR KMSP/
Wed...Mainly VFR. Chc TSRA/MVFR. Wind SE 5-10 kts.
Thu...Mainly VFR. Chc TSRA/MVFR. Wind lgt and vrb.
Fri...Mainly VFR. Chc TSRA/MVFR. Wind lgt and vrb.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...None.
&&
SHORT TERM...BPH
LONG TERM...MPG
AVIATION...LS
Hazardous weather outlook, Jun 29, 11:46 AM CST, 7 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Twin Cities/Chanhassen MN
1246 PM CDT Mon Jun 29 2020
MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
301800-
Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns-
Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa-
Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington-
Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota-
Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-
Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk-
St. Croix-Pierce-Dunn-Pepin-Eau Claire-
1246 PM CDT Mon Jun 29 2020
This Hazardous Weather Outlook is for portions of central and
southern Minnesota...and west central Wisconsin.
.DAY ONE...This Afternoon and Tonight.
Thunderstorms are expected to redevelop this afternoon and
continue into the overnight hours. The heaviest rainfall will
likely shift north to across central and northern Minnesota
overnight. The threat for severe weather is low.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Thunderstorm chances will also be possible Tuesday through
Thursday, with a Wednesday carrying a Marginal Risk of severe
thunderstorms.
Hot and humid conditions will continue through the week. Heat
indices of 95 to 100 degrees are possible by the weekend.
.SPOTTER INFORMATION STATEMENT...
SKYWARN spotter activation will not be needed.
In the hours before
Local storm report, Jun 29, 3:53 PM CST, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
453 PM CDT MON JUN 29 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 2 ESE JUDSON 44.19N 94.16W
06/29/2020 M5.50 INCH BLUE EARTH MN COCORAHS
COCORAHS STATION MN-BU-6 LAKE CRYSTAL 6.3
NNE.
&&
MKMLocal storm report, Jun 29, 3:56 PM CST, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
456 PM CDT MON JUN 29 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HEAVY RAIN 3 SW KASOTA 44.26N 94.00W
06/29/2020 M5.94 INCH LE SUEUR MN MESONET
MESONET STATION KSOM5 2.6 SW KASOTA.
&&
MKMSpecial weather statement, Jun 29, 4:02 PM CST, 3 hours 28 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
502 PM CDT Mon Jun 29 2020
MNZ042-043-292300-
Morrison-Todd-
502 PM CDT Mon Jun 29 2020
...A LINE OF STORMS WILL AFFECT CENTRAL TODD AND CENTRAL MORRISON
COUNTIES...
At 501 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Clarissa to near Swanville to near
Pierz. Movement was east at 20 mph.
Winds in excess of 40 mph and dime size hail are possible with these
storms.
Locations impacted include...
Little Falls, Long Prairie, Pierz, Browerville, Clarissa, Randall,
Swanville, Flensburg, Lastrup, Camp Ripley, Round Prairie and
Buckman.
This includes the following highways...
U.S. Highway 10 in Minnesota between mile markers 130 and 152.
U.S. Highway 71 between mile markers 182 and 202.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4615 9463 4613 9403 4609 9385 4587 9399
4588 9471 4592 9503 4602 9515 4611 9514
4615 9503
TIME...MOT...LOC 2201Z 263DEG 16KT 4607 9502 4600 9467 4600 9413Local storm report, Jun 29, 4:08 PM CST, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
508 PM CDT MON JUN 29 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HEAVY RAIN 2 NNW LITTLE FALLS 46.01N 94.38W
06/29/2020 E4.50 INCH MORRISON MN TRAINED SPOTTER
RAIN ONGOING AT TIME OF REPORT.
&&
TDHSpecial weather statement, Jun 29, 5:04 PM CST, 2 hours 26 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
604 PM CDT Mon Jun 29 2020
MNZ043-300015-
Morrison-
604 PM CDT Mon Jun 29 2020
...MINOR FLOODING IS EXPECTED...
* Special Weather Statement for...
Morrison County in Minnesota...
* Until 800 PM CDT.
* At 604 PM CDT, Doppler radar indicated heavy rain due to
thunderstorm and minor flooding is expected. Between 2 and 4
inches of rain have fallen.
* Additional rainfall amounts of 1 to 3 inches are possible.
* The heaviest rain and potential for minor flooding is expected in
and around Sobieski and Little Falls.
* Locations impacted include...
Little Falls, Pierz, Royalton, Upsala, Swanville, Bowlus,
Flensburg, Lastrup, Morrill, Buckman, Sobieski, Elmdale, Genola,
Little Falls Airport and Camp Ripley Junction.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4577 9464 4607 9465 4609 9396 4582 9377
4582 9435 4578 9427Local storm report, Jun 29, 5:10 PM CST, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
610 PM CDT MON JUN 29 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM TSTM WND DMG COLFAX 45.00N 91.73W
06/28/2020 DUNN WI FIRE DEPT/RESCUE
TREES TOPPLED ONTO WIRES/POWER LINES.
&&
LS